Reticulate and stellate acral pigmentation associated with systemic lupus erythematosus and high titers of circulating anticardiolipin antibodies

a possible association with acral microlivedo.

Noah S. Scheinfeld, Damian D. DiCostanzo, Steven R. Cohen

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

A Hispanic man with a twenty-eight year history of systemic lupus erythematosus (SLE) and a high titer of anticardiolipin IgG antibodies was noted to have reticulate and stellate acral pigmentation. The patient reported that hand swelling and erythema developed soon after the diagnosis of SLE was established. This episode resolved quickly without recurrence or immediate sequelae. We postulate that this eruption was related to SLE and anticardiolipin antibodies. Reticulate and stellate acral pigmentation should be considered a possible manifestation of SLE and high titers of anticardiolipin antibodies, or a consequence of therapy.

Original languageEnglish (US)
Pages (from-to)674-676
Number of pages3
JournalJournal of drugs in dermatology : JDD
Volume2
Issue number6
StatePublished - 2003
Externally publishedYes

Fingerprint

Anticardiolipin Antibodies
Pigmentation
Systemic Lupus Erythematosus
Extremities
Erythema
Hispanic Americans
Hand
Immunoglobulin G
Recurrence
Therapeutics

Cite this

@article{7565f6715e68474f9aaf17bf768111da,
title = "Reticulate and stellate acral pigmentation associated with systemic lupus erythematosus and high titers of circulating anticardiolipin antibodies: a possible association with acral microlivedo.",
abstract = "A Hispanic man with a twenty-eight year history of systemic lupus erythematosus (SLE) and a high titer of anticardiolipin IgG antibodies was noted to have reticulate and stellate acral pigmentation. The patient reported that hand swelling and erythema developed soon after the diagnosis of SLE was established. This episode resolved quickly without recurrence or immediate sequelae. We postulate that this eruption was related to SLE and anticardiolipin antibodies. Reticulate and stellate acral pigmentation should be considered a possible manifestation of SLE and high titers of anticardiolipin antibodies, or a consequence of therapy.",
author = "Scheinfeld, {Noah S.} and DiCostanzo, {Damian D.} and Cohen, {Steven R.}",
year = "2003",
language = "English (US)",
volume = "2",
pages = "674--676",
journal = "Journal of Drugs in Dermatology",
issn = "1545-9616",
publisher = "Journal of Drugs in Dermatology",
number = "6",

}

TY - JOUR

T1 - Reticulate and stellate acral pigmentation associated with systemic lupus erythematosus and high titers of circulating anticardiolipin antibodies

T2 - a possible association with acral microlivedo.

AU - Scheinfeld, Noah S.

AU - DiCostanzo, Damian D.

AU - Cohen, Steven R.

PY - 2003

Y1 - 2003

N2 - A Hispanic man with a twenty-eight year history of systemic lupus erythematosus (SLE) and a high titer of anticardiolipin IgG antibodies was noted to have reticulate and stellate acral pigmentation. The patient reported that hand swelling and erythema developed soon after the diagnosis of SLE was established. This episode resolved quickly without recurrence or immediate sequelae. We postulate that this eruption was related to SLE and anticardiolipin antibodies. Reticulate and stellate acral pigmentation should be considered a possible manifestation of SLE and high titers of anticardiolipin antibodies, or a consequence of therapy.

AB - A Hispanic man with a twenty-eight year history of systemic lupus erythematosus (SLE) and a high titer of anticardiolipin IgG antibodies was noted to have reticulate and stellate acral pigmentation. The patient reported that hand swelling and erythema developed soon after the diagnosis of SLE was established. This episode resolved quickly without recurrence or immediate sequelae. We postulate that this eruption was related to SLE and anticardiolipin antibodies. Reticulate and stellate acral pigmentation should be considered a possible manifestation of SLE and high titers of anticardiolipin antibodies, or a consequence of therapy.

UR - http://www.scopus.com/inward/record.url?scp=1342266720&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=1342266720&partnerID=8YFLogxK

M3 - Article

VL - 2

SP - 674

EP - 676

JO - Journal of Drugs in Dermatology

JF - Journal of Drugs in Dermatology

SN - 1545-9616

IS - 6

ER -